MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294601210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in-stent occlusion occurred.On (b)(6) 2024, the patient presented with peripheral vascular disease with ulceration of right calf.Arterial duplex showed total occlusion of the superficial femoral artery (sfa) with ischemia of the lower leg.The patient underwent a right lower extremity arteriogram for further evaluation and possible intervention for limb salvage.The sfa was occluded just beyond the origin and reconstituted at the lower thigh just below hunter's canal.The above-knee popliteal was diseased to the level of the knee joint.The below-knee popliteal artery appeared normal.Runoff films showed a patent anterior tibial and peroneal artery the total occlusion of the posterior tibial artery.The entire length of the sfa and popliteal arteries to the knee joint were treated with a rotablator atherectomy device without difficulty.A 5 x 200 balloon was then selected and passed down to the level of the knee joint.The entire length of the above-knee popliteal and sfa were serially dilated.Each inflation taken to nominal pressure with multiple ways noted but complete expansion obtained.Each inflation was held for 5 minutes, deflated, and then removed.Repeat angiogram showed the proximal sfa and the above-knee popliteal to be patent but the mid and distal sfa were severely narrowed still.At this point, a 6mm x 120mm eluvia drug-eluting stent was selected.While advancing over the 0.018 guidewire, the eluvia became caught in the mid sfa by debris inside the vessel and would not pass.An attempt was made to advance the 0.035 rubicon to go to a 0.035 system for the stent, but the rubicon could not pass.The area in question was ballooned with a 6 x 4 balloon, but the 0.035 system still could not pass.Ultimately, a long 5 x 70 sheath was placed inside the 7 french sheath and passed this down to the mid sfa where the sheath would go no further.A 3 mm balloon was used as a guide with partial inflation to get the sheath successfully across.The guidewire was then exchanged for an amplatz guidewire, and the 5 french sheath was removed.The stent was unable to cross the mid sfa, so a 7 x 70 sheath was advanced to the mid sfa.After again using a 4mm balloon to lead the sheath, the sheath was finally able to cross the distal sfa, so that the stent could be delivered.Once the stent was in excellent position based on angiograms, the 7 x 70 sheath was pulled back to the common femoral artery and the stent deployed in excellent position.The eluvia stent was then post-dilated with the 5 x 150 for 1 minute.Repeat angiogram showed the stent now to be widely patent with brisk flow distally and good flow to the foot.The patient was taken to the recovery area in stable condition.The patient tolerated the procedure well.On (b)(6) 2024, the patient presented with atherosclerosis of native arteries of the right leg with ulceration and chronic limb threatening ischemia.The patient presented with a wound near the right ankle, which the patient had previously undergone percutaneous intervention with stent placement in the right leg because the wound would not heal.However, in follow-up ultrasound, the patient was found to be occluded.Since the wound had deteriorated further, the patient was brought in now for follow-up right lower extremity arteriogram for further evaluation and limb salvage.The sfa was occluded just below the origin throughout the entire length of the sfa.The popliteal artery was also totally occluded to just above the knee joint where it reconstituted.The long eluvia stent in the sfa was totally occluded.A 0.035 non-boston scientific guidewire and a rubicon catheter were able to engage the occlusion in the sfa and gradually advance down to the occluded stent.They were able to carefully enter the stent and advance through it.Percutaneous thrombectomy of the stent was performed.Additionally, atherectomy of the sfa above and the popliteal artery below the occluded stent was performed due to this long occlusion.Then, a non-boston scientific atherectomy device was selected.The entire length of the sfa and above-knee popliteal were treated without complication.Repeat angiogram showed a nice lumen now but still persistent narrowing, so the vessels were dilated with a 6 x 220 balloon.Following this, repeat angiogram now showed wide patency to the femoral-popliteal segment.Intravascular ultrasound was performed, which showed wide patency through the atherectomized and thrombectomized portion of the vessels with no irregularity and no evidence of significant dissection.The patient was taken to the recovery area in stable condition.The patient tolerated the procedure well.

Brand Name
ELUVIA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20866495
Report Number2124215-2024-77280
Device Sequence Number8904829
Product Code NIU
UDI-Device Identifier08714729876618
UDI-Public08714729876618
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Model NumberH74939294601210
Device Catalogue NumberH74939294601210
Device Lot Number0032758091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/06/2024
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient RaceWhite